| Model Number |
364880 |
| Medical Device Problem Code |
Product Quality Problem (1506)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that while using the bd vacutainer® blood transfer device holder with female luer adapter that the sleeve falls off.The following information was provided by the initial reporter: according to the customer's report, the rubber sleeve came off and fell into the tube.
Additional Manufacturer Narrative
H.6.Investigation summary: bd received 1 sample for investigation.The sample was evaluated and the sleeve of the blood transfer device (btd) was found inside a terumo tube.Additionally, 48 retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to sleeve fall off as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode sleeve fall off.The terumo containment device (blood collection tube) used in conjunction with our btd and other acquisition products may result in incompatibility due to the design of the closure of the tube.Other stopper designs in rare cases can trap the btd sleeve, causing it to pull off or be trapped and exposing the non-patient (np) needle.This closure design is not as robust as the bd tubes in which the closure is a soft rubber stopper material which does not allow the sleeve to get caught or hung up.The sleeve compresses on top of the stopper allowing np needle to pierce through stopper material allowing blood flow.Once removing the tube from the np end, the sleeve then safely retracts back over the np needle (without any leakage) allowing the phlebotomist the opportunity to transfer another tube safely for collection.The following fields were updated due to additional information: d9: device available for evaluation: yes d9: returned to manufacturer on: 2023-07-05.
Event or Problem Description